MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.The actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion, which led to the worsening of the pvd, is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right common femoral artery (cfa) and right proximal superficial femoral artery (sfa).Treatment in the right cfa is not an approved indication per the instructions for use (ifu), thus the physician used the lutonix dcb off-label.Approximately 6 months after the index procedure, the patient had worsening peripheral vascular disease (pvd) in target limb due to reocclusion.A revascularization was performed on the target lesion, right common femoral artery (cfa), and right mid sfa.The revascularization on the target lesion and right cfa (not target lesion) involved a scoring balloon and a dcb.The right mid sfa was treated with a drug eluting stent (des).The heath care professional (hcp) deemed the revascularization successful.The investigator assessed that the event was possibly related to the study device and procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The event description was changed from "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right common femoral artery (cfa) and right proximal superficial femoral artery (sfa).Treatment in the right cfa is not an approved indication per the instructions for use (ifu), thus the physician used the lutonix dcb off-label.Approximately 6 months after the index procedure, the patient had worsening peripheral vascular disease (pvd) in target limb due to reocclusion.A revascularization was performed on the target lesion, right common femoral artery (cfa), and right mid sfa.The revascularization on the target lesion and right cfa (not target lesion) involved a scoring balloon and a dcb.The right mid sfa was treated with a drug eluting stent (des).The heath care professional (hcp) deemed the revascularization successful.The investigator assessed that the event was possibly related to the study device and procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported." to "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right common femoral artery (cfa) and right proximal superficial femoral artery (sfa).Treatment in the right cfa is not an approved indication per the instructions for use (ifu), thus the physician used the lutonix dcb off-label.Approximately 6 months after the index procedure, the patient's target lesion was reportedly reoccluded.A revascularization was performed on the target lesion, right common femoral artery (cfa), and right mid sfa.The revascularization on the target lesion and right cfa (not target lesion) involved a scoring balloon and a non-lutonix dcb.The right mid sfa was treated with a drug eluting stent (des).The heath care professional (hcp) deemed the revascularization successful.The investigator assessed that the event was possibly related to the study device and procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported." corrected data: the eval code + desc - results code "213" was removed because the investigator deemed the event possibly related to the study device.The conclusion had the following sentences changed from "the investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion, which led to the worsening of the pvd, is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons." to "the investigator assessed the event was possibly related to the study device and procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure and has been reported in clinical trials of drug coated balloons." analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was possibly related to the study device and procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right common femoral artery (cfa) and right proximal superficial femoral artery (sfa).Treatment in the right cfa is not an approved indication per the instructions for use (ifu), thus the physician used the lutonix dcb off-label.Approximately 6 months after the index procedure, the patient's target lesion was reportedly reoccluded.A revascularization was performed on the target lesion, right common femoral artery (cfa), and right mid sfa.The revascularization on the target lesion and right cfa (not target lesion) involved a scoring balloon and a non-lutonix dcb.The right mid sfa was treated with a drug eluting stent (des).The heath care professional (hcp) deemed the revascularization successful.The investigator assessed that the event was possibly related to the study device and procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8269088
Report Number3006513822-2019-00006
Device Sequence Number16545727
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFCN0499
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer02/16/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight70